zbMATH — the first resource for mathematics

A stationary pairwise independent absolutely regular sequence for which the central limit theorem fails. (English) Zbl 0649.60017
A strictly stationary finite-state non-degenerate random sequence is constructed which satisfies pairwise independence and absolute regularity but fails to satisfy a central limit theorem. The mixing rate for absolute regularity is only slightly slower than that in a corresponding central limit theorem of Ibragimov.
Reviewer: R.C.Bradley

60F05 Central limit and other weak theorems
60G10 Stationary stochastic processes
Full Text: DOI
[1] Bradley, R.C.: Counterexamples to the central limit theorem under strong mixing conditions. In: Revesz, P. (ed.) Colloquia mathematica societatis Janos Bolyai 36. Limit theorems in probability and statistics, Veszprem (Hungary), 1982, pp. 153-172. Amsterdam: North-Holland, 1985
[2] Bradley, R.C.: On the central limit question under absolute regularity. Ann. Probab. 13, 1314-1325 (1985) · Zbl 0582.60047 · doi:10.1214/aop/1176992815
[3] Bradley, R.C.: On some results of M.I. Gordin: a clarification of a misunderstanding. J. Theor. Probab. 1, 115-119 (1988) · Zbl 0645.60024 · doi:10.1007/BF01046930
[4] Davydov, Yu.A.: Mixing conditions for Markov chains. Theory Probab. Appl. 18, 312-328 (1973) · Zbl 0297.60031 · doi:10.1137/1118033
[5] Etemadi, N.: An elementary proof of the strong law of large numbers. Z. Wahrscheinlichkeitstheor. Verw. Geb. 55, 119-122 (1981) · Zbl 0438.60027 · doi:10.1007/BF01013465
[6] Herrndorf, N.: Stationary strongly mixing sequences not satisfying the central limit theorem. Ann. Probab. 11, 809-813 (1983) · Zbl 0513.60033 · doi:10.1214/aop/1176993529
[7] Ibragimov, I.A., Linnik, Yu.V.: Independent and stationary sequences of random variables. Groningen: Wolters-Noordhoff, 1971 · Zbl 0219.60027
[8] Janson, S.: Some pairwise independent sequences for which the central limit theorem fails. Stochastics 23, 439-448 (1988) · Zbl 0645.60027
[9] Rogozin, B.A.: An estimate of the remainder term in limit theorems of renewal theory. Theory Probab. Appl. 18, 662-677 (1973) · Zbl 0323.60082 · doi:10.1137/1118089
[10] Volkonskii, V.A., Rozanov, Yu.A.: Some limit theorems for random functions I. Theory Probab. Appl. 4, 178-197 (1959) · Zbl 0092.33502 · doi:10.1137/1104015
[11] Volkonskii, V.A., Rozanov, Yu.A.: Some limit theorems for random functions II. Theory Probab. Appl. 6, 186-198 (1961) · Zbl 0108.31301 · doi:10.1137/1106023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.